Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 106, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 30, 2016, 4:57 AM CDT for 4 counties in Texas. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2016, 4:57 AM CDT (09:57 UTC)
- Expired
- Apr 30, 2016, 5:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Bastrop County, TX, Fayette County, TX, Lee County, TX, Travis County, TX
The radar
The Ft Hood radar (KGRK), 70 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 5:08 AM CDT | TSTM WND GST 75 | Camp Swift, TX | THE RAWS OBSERVATION SITE AT CAMP SWIFT REPORTED A 75 MPH WIND GUST. |
| Apr 30, 5:10 AM CDT | TSTM WND DMG | Bastrop, TX | EMERGENCY MANAGER REPORTED WIDESPREAD WIND DAMAGE IN BASTROP COUNTY...INCLUDING NUMEROUS ROOFS TORN OFF...WINDOWS BLOWN OUT....STRUCTURAL DAMAGE TO HOMES AND BUSINESSES...NUMEROUS TREES AND POWERLINES DOWN. TIME ESTIMATED WITH RADAR. |
| Apr 30, 5:10 AM CDT | TSTM WND DMG | Camp Swift, TX | SHERIFF DISPATCH REPORTING CALLS FROM THE PUBLIC NEAR THE CAMP SWIFT AREA WITH A FEW HOMES WITH WINDOWS BLOWN OUT. POWER OUTAGES ALSO BEING REPORTED. |
| Apr 30, 5:15 AM CDT | TSTM WND DMG | Bastrop, TX | NUMEROUS LARGE TREES...SOME 40 FEET TALL...WERE SNAPPED OR BLOWN DOWN. TIME ESTIMATED WITH RADAR. |
| Apr 30, 5:55 AM CDT | TSTM WND GST 60 | Lexington, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 8:20 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.0 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3534 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.5
The text
As transmitted.
775
WUUS54 KEWX 300957
SVREWX
TXC021-149-287-453-301045-
/O.NEW.KEWX.SV.W.0106.160430T0957Z-160430T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
457 AM CDT SAT APR 30 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FAYETTE COUNTY IN SOUTH CENTRAL TEXAS...
BASTROP COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
LEE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 545 AM CDT
* AT 457 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MANOR TO NEAR WYLDWOOD TO 8 MILES WEST OF
ROSANKY...MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
AUSTIN...ELGIN...BASTROP...GIDDINGS...LA GRANGE...SMITHVILLE...LEXINGTON...
CEDAR CREEK...CIRCLE D-KC ESTATE...WYLDWOOD...TANGLEWOOD...FEDOR...
ROSANKY...CIRCLE D-KC ESTATES...CAMP SWIFT...PAIGE...UPTON...
WEBBERVILLE...MANHEIM AND BLUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2986 9673 2985 9739 2999 9755 3030 9765
3045 9717 3054 9695
TIME...MOT...LOC 0957Z 258DEG 34KT 3030 9752 3009 9740 2993 9744
HAIL...1.00IN
WIND...70MPH
$$
RUNYEN2 follow-up statements
431
WWUS54 KEWX 301018
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
518 AM CDT SAT APR 30 2016
TXC021-149-287-453-301045-
/O.CON.KEWX.SV.W.0106.000000T0000Z-160430T1045Z/
FAYETTE TX-BASTROP TX-TRAVIS TX-LEE TX-
518 AM CDT SAT APR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR CENTRAL FAYETTE...BASTROP...SOUTHEASTERN TRAVIS AND LEE
COUNTIES...
AT 516 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ELGIN TO NEAR CIRCLE D-KC ESTATE TO NEAR
ROSANKY...MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
AUSTIN...ELGIN...BASTROP...GIDDINGS...LA GRANGE...SMITHVILLE...LEXINGTON...
CEDAR CREEK...CIRCLE D-KC ESTATE...WYLDWOOD...TANGLEWOOD...FEDOR...
ROSANKY...CIRCLE D-KC ESTATES...CAMP SWIFT...PAIGE...UPTON...WEBBERVILLE...
MANHEIM AND BLUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIND
DAMAGE ACROSS BASTROP COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2986 9673 2985 9739 2999 9755 3030 9765
3045 9717 3054 9695
TIME...MOT...LOC 1016Z 258DEG 34KT 3034 9733 3013 9721 2997 9725
HAIL...1.00IN
WIND...70MPH
$$
RUNYEN527
WWUS54 KEWX 301030
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
530 AM CDT SAT APR 30 2016
TXC453-301039-
/O.CAN.KEWX.SV.W.0106.000000T0000Z-160430T1045Z/
TRAVIS TX-
530 AM CDT SAT APR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TRAVIS COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2986 9673 2985 9739 3011 9729 3031 9743
3045 9717 3054 9695
TIME...MOT...LOC 1029Z 258DEG 34KT 3036 9720 3015 9708 2999 9712
$$
TXC021-149-287-301045-
/O.CON.KEWX.SV.W.0106.000000T0000Z-160430T1045Z/
FAYETTE TX-BASTROP TX-LEE TX-
530 AM CDT SAT APR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR CENTRAL FAYETTE...EASTERN BASTROP AND LEE COUNTIES...
AT 529 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF FEDOR TO NEAR PAIGE TO NEAR
SMITHVILLE...MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ELGIN...BASTROP...GIDDINGS...LA GRANGE...SMITHVILLE...LEXINGTON...CIRCLE
D-KC ESTATE...TANGLEWOOD...FEDOR...ROSANKY...CIRCLE D-KC ESTATES...CAMP
SWIFT...PAIGE...UPTON...MANHEIM...BLUE...WARDA...ALUM CREEK...LINCOLN AND
STRING PRAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIND
DAMAGE ACROSS BASTROP COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2986 9673 2985 9739 3011 9729 3031 9743
3045 9717 3054 9695
TIME...MOT...LOC 1029Z 258DEG 34KT 3036 9720 3015 9708 2999 9712
HAIL...1.00IN
WIND...70MPH
$$
RUNYENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:03 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 30, 3:03 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 303 AM CDT SAT APR 30 2016 .SHORT TERM (TODAY THROUGH SUNDAY)... STRONG TO SEVERE THUNDERSTORMS ARE CURRENTLY MOVING THROUGH NORTH CENTRAL AND WESTERN PARTS OF OUR CWA. THESE STORMS ARE FORMING ALONG A DRYLINE THAT IS MOVING TOWARD THE SOUTHEAST. THESE STORMS WILL CONTINUE FOR THE NEXT FEW HOURS. UPPER AIR ANALYSIS LAST EVENING SHOWED A TROUGH FROM CO TO NORTHERN MEXICO WITH SOUTHWESTERLY FLOW OVER TEXAS. THIS FLOW WAS BRINGING MID-LEVEL MOISTURE FROM THE PACIFIC ACROSS MEXICO. AT THE SURFACE A DRYLINE EXTENDED FROM NEAR COMANCHE TO JUNCTION TO DEL RIO AND A COLD FRONT STRETCHED FROM NEAR DALLAS TO COMANCHE TO MIDLAND. THE UPPER LEVEL PATTERN WILL BE A LITTLE COMPLICATED...BUT REMAIN A TROUGH AND KEEP THE FLOW SOUTHWESTERLY OVER TEXAS THROUGH THIS PERIOD. THE COLD FRONT WILL OVERTAKE THE DRYLINE AND SHOULD BE HALF WAY THROUGH OUR CWA AT THE START OF THE PERIOD. THE FRONT WILL STALL NEAR THE SOUTHERN BORDER OF OUR AREA TONIGHT. THIS WILL MEAN CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE EASTERN HALF OF OUR AREA TODAY. A LOW WILL FORM ALONG THE STALLED FRONTAL BOUNDARY OVER MEXICO AND THIS WILL BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS SUNDAY. MODEL SOUNDINGS SHOW POSSIBLE STRONG TO SEVERE STORMS SUNDAY AFTERNOON AND EVENING. && .LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... THE SURFACE LOW WILL MOVE TO THE SOUTHEAST ALONG THE BOUNDARY SUNDAY NIGHT AND MONDAY. THIS WILL BRING ANOTHER ROUND OF CONVECTION. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...BUT THE THREAT IS UNCERTAIN AT THIS TIME. THE UPPER LEVEL PATTERN WILL SHIFT TO ZONAL FLOW MONDAY INTO MONDAY NIGHT AND SURFACE HIGH PRESSURE WILL BUILD OVER CENTRAL TEXAS. A FEW SHOWERS MAY LINGER ACROSS OUR SOUTHERN AREA TUESDAY. TUESDAY AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD FROM THE SOUTHWEST INTO THE ROCKIES. THE RIDGE WILL BECOME DOMINANT FOR THE REMAINDER OF THE WEEK KEEPING THE WEATHER DRY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 65 81 61 72 / 20 10 20 50 50 AUSTIN BERGSTROM INTL AIRPORT 85 64 80 63 73 / 20 20 30 50 50 NEW BRAUNFELS MUNI AIRPORT 86 66 81 64 73 / 20 10 30 50 50 BURNET MUNI AIRPORT 84 61 78 58 69 / 20 10 20 50 40 DEL RIO INTL AIRPORT 90 68 85 64 74 / - 10 30 60 50 GEORGETOWN MUNI AIRPORT 83 62 79 60 70 / 20 10 20 50 50 HONDO MUNI AIRPORT 90 67 83 65 75 / 20 10 30 50 40 SAN MARCOS MUNI AIRPORT 85 66 80 63 72 / 30 10 30 50 50 LA GRANGE - FAYETTE REGIONAL 85 69 82 67 75 / 40 20 40 60 60 SAN ANTONIO INTL AIRPORT 87 66 81 64 73 / 20 10 30 50 40 STINSON MUNI AIRPORT 89 69 83 66 75 / 20 10 30 50 40 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...RUNYEN SYNOPTIC/GRIDS...05
Hazardous weather outlook, Apr 30, 4:05 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 405 AM CDT SAT APR 30 2016 TXZ171>173-183>194-202>209-217>225-228-010915- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 405 AM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF THE HILL COUNTRY AND I-35 CORRIDOR THROUGH 5 AM THIS MORNING. SCATTERED THUNDERSTORMS WILL MOVE THROUGH THE AREA EARLY THIS MORNING. SOME STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. SOME ISOLATED POCKETS OF 1-3 INCHES OF RAIN COULD OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE SUNDAY AND MONDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS THIS MORNING AND SUNDAY AND MONDAY.
In the hours before
Special weather statement, Apr 30, 4:21 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
421 AM CDT SAT APR 30 2016
TXZ193-205-207-208-221-223-301000-
WILSON TX-GUADALUPE TX-BASTROP TX-GONZALES TX-CALDWELL TX-BEXAR TX-
421 AM CDT SAT APR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEXAR...SOUTH
CENTRAL BASTROP...CALDWELL...NORTHWESTERN GONZALES...GUADALUPE AND
NORTHERN WILSON COUNTIES UNTIL 500 AM CDT...
AT 420 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SAN MARCOS TO NEAR
ELMENDORF...AND MOVING EAST AT 45 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LULING...STOCKDALE...
SCHERTZ...CIBOLO...NIXON...ST. HEDWIG...ELMENDORF...MARTINDALE...MARION...LA
VERNIA...SANTA CLARA...NEW BERLIN...STAPLES...CALAVERAS LAKE...GERONIMO
AND MCQUEENEY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2920 9778 2922 9853 2968 9811 2986 9788
2987 9790 2988 9785 2994 9724
TIME...MOT...LOC 0920Z 266DEG 40KT 2971 9801 2928 9841
RUNYENLocal storm report, Apr 30, 4:31 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
431 AM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM HAIL KYLE 29.99N 97.87W
04/30/2016 E0.25 INCH HAYS TX PUBLIC
&&
EVENT NUMBER EWX1600326
PAYLocal storm report, Apr 30, 4:34 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
434 AM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM HAIL KYLE 29.99N 97.87W
04/30/2016 E0.50 INCH HAYS TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1600327
PAYSpecial weather statement, Apr 30, 4:35 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 435 AM CDT SAT APR 30 2016 TXZ192-301015- TRAVIS TX- 435 AM CDT SAT APR 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TRAVIS COUNTY UNTIL 515 AM CDT... AT 435 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ROLLINGWOOD...OR NEAR AUSTIN...MOVING EAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AUSTIN...PFLUGERVILLE...AUSTIN BERGSTROM INT AP...TANGLEWOOD FOREST... WINDEMERE...MANOR...WEST LAKE HILLS...ROLLINGWOOD...BARTON CREEK...SHADY HOLLOW...SUNSET VALLEY...DEL VALLE...LOST CREEK...CAMP MABRY AND WELLS BRANCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR SOUTH CENTRAL TEXAS. LAT...LON 3015 9786 3030 9792 3049 9758 3025 9747 TIME...MOT...LOC 0935Z 258DEG 25KT 3024 9775 RUNYEN
Special weather statement, Apr 30, 4:37 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 437 AM CDT SAT APR 30 2016 TXZ204-301000- MEDINA TX- 437 AM CDT SAT APR 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEDINA COUNTY UNTIL 500 AM CDT... AT 437 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BIRY...OR 7 MILES SOUTH OF HONDO...MOVING EAST AT 35 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HONDO...DEVINE...CASTROVILLE...LYTLE...NATALIA...LACOSTE...DUNLAY...PEARSON... BIRY...NOONAN AND YANCEY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR SOUTH CENTRAL TEXAS. LAT...LON 2916 9920 2934 9919 2936 9880 2911 9881 TIME...MOT...LOC 0937Z 271DEG 30KT 2925 9911 RUNYEN
Local storm report, Apr 30, 4:44 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
444 AM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM HAIL 3 S MENDOZA 29.97N 97.68W
04/30/2016 E1.00 INCH CALDWELL TX EMERGENCY MNGR
&&
EVENT NUMBER EWX1600328
PAYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:08 PM CDT | Special Weather Statement | EWX | Burnet | 37 min |
| Apr 29, 7:15 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 45 min |
| Apr 29, 7:34 PM CDT | Special Weather Statement | EWX | Bexar | 41 min |
| Apr 29, 7:50 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 55 min |
| Apr 29, 8:11 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 49 min |
| Apr 29, 8:41 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Apr 29, 8:48 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 57 min |
| Apr 29, 9:21 PM CDT | Special Weather Statement | EWX | Burnet | 39 min |
| Apr 29, 9:41 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 33 min |
| Apr 29, 9:46 PM CDT | Special Weather Statement | EWX | Guadalupe | 59 min |
| Apr 29, 9:47 PM CDT | Special Weather Statement | EWX | Llano | 28 min |
| Apr 29, 10:13 PM CDT | Special Weather Statement | EWX | Burnet | 47 min |
| Apr 29, 10:39 PM CDT | Special Weather Statement | EWX | Guadalupe | 36 min |
| Apr 29, 10:47 PM CDT | Special Weather Statement | EWX | Burnet | 43 min |
| Apr 30, 12:45 AM CDT | Special Weather Statement | EWX | Val Verde | 30 min |
| Apr 30, 1:24 AM CDT | Special Weather Statement | EWX | Kinney, Uvalde | 36 min |
| Apr 30, 1:52 AM CDT | Special Weather Statement | EWX | Bandera | 38 min |
| Apr 30, 2:16 AM CDT | Special Weather Statement | EWX | Uvalde | 44 min |
| Apr 30, 2:27 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr, Kinney, Medina, Uvalde | 48 min |
| Apr 30, 2:59 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays, Kendall | 61 min |
| Apr 30, 3:03 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 36 min |
| Apr 30, 3:06 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 54 min |
| Apr 30, 3:52 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Hays, Travis | 38 min |
| Apr 30, 4:00 AM CDT | Special Weather Statement | EWX | Medina | 30 min |
| Apr 30, 4:21 AM CDT | Special Weather Statement | EWX | Caldwell, Guadalupe | 39 min |
| Apr 30, 4:27 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 48 min |
| Apr 30, 4:33 AM CDT | Areal Flood Advisory | EWX | Hays, Travis | 117 min |
| Apr 30, 4:35 AM CDT | Special Weather Statement | EWX | Travis | 40 min |
| Apr 30, 4:37 AM CDT | Special Weather Statement | EWX | Medina | 23 min |
| Apr 30, 5:00 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 19 min |
| Apr 30, 5:07 AM CDT | Special Weather Statement | EWX | Gonzales | 38 min |
| Apr 30, 5:23 AM CDT | Areal Flood Advisory | EWX | Bastrop | 2 hr |
| Apr 30, 5:36 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 39 min |
| Apr 30, 5:51 AM CDT | Special Weather Statement | EWX | Fayette | 39 min |
| Apr 30, 6:16 AM CDT | Special Weather Statement | EWX | Fayette | 29 min |
| Apr 30, 6:18 AM CDT | Areal Flood Advisory | EWX | Lee | 117 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.